Alert archive / Missouri / Tornado Warnings in 2010
Tornado Warning 19, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at Apr 23, 2010, 6:51 PM CDT for Lincoln County, Montgomery County, Warren County, Missouri. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2010, 6:51 PM CDT (23:51 UTC)
- Expired
- Apr 23, 2010, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Lincoln County, MO, Montgomery County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 7:25 PM CDT | TORNADO | 7 Nnw Warrenton, MO | LAW ENFORCEMENT REPORTED TORNADO BETWEEN WARRENTON AND TRUXTON...LOCATION ESTIMATED. |
| Apr 23, 7:29 PM CDT | TORNADO | 4 E Hawk Point, MO | SMALL TORNADO ON THE GROUND WITH HEAVY ROTATION AND A LARGE WALL CLOUD...ONE MILE WEST OF THIS LOCATION. |
| Apr 23, 7:30 PM CDT | FUNNEL CLOUD | Hawk Point, MO | NUMEROUS REPORTS OF FUNNEL CLOUDS RECEIVED FROM THE PUBLIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WFUS53 KLSX 232351 TORLSX MOC113-139-219-240030- /O.NEW.KLSX.TO.W.0019.100423T2351Z-100424T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 651 PM CDT FRI APR 23 2010 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI... MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI... NORTHERN WARREN COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 730 PM CDT * AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 5 MILES NORTHWEST OF WARRENTON...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... TROY...HAWK POINT...MOSCOW MILLS...DAVIS...TRUXTON AND CAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3914 9114 3899 9083 3876 9120 3887 9135 TIME...MOT...LOC 2350Z 219DEG 19KT 3889 9120 $$ KANOFSKY
2 follow-up statements
542
WWUS53 KLSX 240002
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT FRI APR 23 2010
MOC139-240010-
/O.CAN.KLSX.TO.W.0019.000000T0000Z-100424T0030Z/
MONTGOMERY MO-
702 PM CDT FRI APR 23 2010
...THE TORNADO WARNING FOR MONTGOMERY COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3899 9083 3882 9116 3885 9128 3897 9127
3914 9114
TIME...MOT...LOC 0000Z 219DEG 19KT 3893 9116
$$
MOC113-219-240030-
/O.CON.KLSX.TO.W.0019.000000T0000Z-100424T0030Z/
WARREN MO-LINCOLN MO-
702 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN LINCOLN AND NORTH
CENTRAL WARREN COUNTIES UNTIL 730 PM CDT...
AT 656 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 5 MILES
NORTHWEST OF WARRENTON. DOPPLER RADAR INDICATED THIS TORNADO WAS
MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
TROY...HAWK POINT...MOSCOW MILLS...DAVIS...TRUXTON AND CAVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3899 9083 3882 9116 3885 9128 3897 9127
3914 9114
TIME...MOT...LOC 0000Z 219DEG 19KT 3893 9116
$$
KANOFSKY597
WWUS53 KLSX 240016
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT FRI APR 23 2010
MOC113-219-240030-
/O.CON.KLSX.TO.W.0019.000000T0000Z-100424T0030Z/
WARREN MO-LINCOLN MO-
716 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN LINCOLN AND NORTH
CENTRAL WARREN COUNTIES UNTIL 730 PM CDT...
AT 656 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 5 MILES
NORTHWEST OF WARRENTON. DOPPLER RADAR INDICATED THIS TORNADO WAS
MOVING NORTHEAST AT 20 MPH. AT 710 PM CDT...THE PUBLIC REPORTED
POSSIBLE ROTATION 2 MILES NORTH OF JONESBURG AND NORTH OF INTERSTATE
70.
LOCATIONS IMPACTED INCLUDE...
TROY...MOSCOW MILLS...DAVIS AND CAVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3899 9083 3887 9108 3889 9127 3897 9127
3914 9114
TIME...MOT...LOC 0013Z 219DEG 19KT 3898 9110
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Apr 23, 6:17 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 23, 6:17 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 617 PM CDT FRI APR 23 2010 .DISCUSSION... /352 PM CDT FRI APR 23 2010/ ACTIVITY THAT DEVELOPED ALONG WARM FRONT HAS LIFTED NORTHWARD AWAY FROM REGION. NOW KEEPING EYE ON WARM SECTOR AS SPC MESOANALYSIS SHOWS INCREASING MUCAPES...SURFACE DEWPOINTS...AS WELL AS SURFACE BASED CAPES AND DECENT WIND SHEAR IN THE LOWER 6KM. SO MAIN FORECAST ISSUES IN THE SHORT TERM WILL BE CHANCES OF SEVERE WEATHER THIS EVENING AND AGAIN ON SATURDAY DUE TO SEVERAL WAVES ASSOCIATED WITH THE WEATHER SYSTEM CENTERED OVER EASTERN CO THIS AFTERNOON. FOR TONIGHT...WARM FRONT EXTENDING FROM SURFACE LOW OVER EASTERN CO THROUGH NORTHERN KANSAS THEN INTO MO FROM KMCI TO JUST SOUTH OF KSTL AS OF 20Z...WILL TAKE ITS TIME LIFTING NORTHWARD OUT OF AREA. SO WITH SLOW MOVEMENT...WILL SEE STORMS CONTINUE TO DEVELOP SOUTH OF BOUNDARY IN WARM SECTOR...THEN DRIFT NORTHWARD TOWARDS FRONT BECOMING MORE SURFACE BASED WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE WITH SOME OF THE STORMS. STORMS TO TAPER OFF AFTER 06Z. ON SATURDAY...BETTER CHANCES OF SEVERE WEATHER AS STRONG UPPER LEVEL LOW FINALLY ROTATES AROUND THE BASE OF THE TROF STRENGTHENING SURFACE LOW ALONG COLD FRONTAL BOUNDARY. THE SURFACE LOW WILL LIFT NORTHEASTWARD THROUGH SOUTHEAST MO/SOUTHERN IL DURING THE DAY ON SATURDAY WITH DECENT DEEP LAYER SHEAR...HELICITY VALUES AND CAPES. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE THE PRIMARY THREATS MAINLY ALONG AND SOUTH OF INTERSTATE 70...THOUGH ISOLATED SEVERE WEATHER NOT OUT OF THE QUESTION FURTHER NORTH DUE TO THE COLD CORE UPPER LEVEL LOW...STEEP MIDLEVEL LAPSE RATES AND MODERATE TO STRONG DEEP LAYER SHEAR. THE MAIN THREATS IN THIS AREA WOULD BE DAMAGING WINDS AND ISOLATED TORNADOES. SHOWERS AND THUNDERSTORMS TO TAPER OFF SATURDAY NIGHT AS MAIN SYSTEM EXITS REGION. HOWEVER...WILL SEE SEVERAL SHORTWAVES SLIDE THROUGH AREA ON THE BACKSIDE OF THIS SYSTEM...WITH SHOWERS POSSIBLE THROUGH SUNDAY NIGHT. COULD SEE ADDITIONAL SHOWERS MONDAY AND MONDAY NIGHT...BUT CONFIDENCE IS LOW AT THIS TIME...SO HAVE SILENT SLIGHT CHANCE POPS DURING THIS PERIOD. BEYOND THAT...DRY AND COOLER WEATHER IN STORE FOR THE REGION TUESDAY THROUGH THURSDAY. EXTENDED MODELS ARE HINTING AT ANOTHER ROUND OF ACTIVITY FOR THURSDAY NIGHT AND FRIDAY...SO ADDED MENTION DURING THIS PERIOD. BYRD && .AVIATION... /612 PM CDT FRI APR 23 2010/ AREA OF SHRA/SCT TSRA OVER CNTRL AND ERN MO WILL CONTINUE TO MOVE NNEWD AFFECTING KUIN/KCOU THROUGH 03Z AND HAVE INCLUDED TEMPO FOR SHRA WITH VCTS TO ACCOUNT FOR THIS. A FEW OF THESE STORMS MAY PRODUCE HAIL AND WIND GUSTS TO 40KTS AND VSBYS MAY FALL TO 1SM IN HEAVY RAIN. UNDER FURTHER EAST...KSTL/KSUS IS ON THE ERN FRINGE OF THIS AREA...SO JUST HAVE VCTS. AREA OF TSRA OVER FAR SERN MO/WRN AR WILL MOVE UP NWD AFFECTING KSTL LATER THIS EVENING AND OVERNIGHT. EXPECT MVFR CIGS AND VSBYS THROUGH MID MORNING WITH A REPRIEVE FROM THE RAIN BEFORE A COLD FRONT MOVES FROM WEST TO EAST BRINGING ADDITIONAL TSRA TO THE AREA. SPECIFICS FOR KSTL...EXPECT SCT TSRA EARLY THIS EVENING WITH A BETTER CHANCE OF RAIN AFFECTING THE AREA AFT 03Z. MVFR CIGS ARE LIKELY OVERNIGHT INTO MID MORNING SATURDAY. ADDITIONAL TSRA ARE EXPECTED ON SATURDAY AFTERNOON AS A COLD FRONT MOVES ACROSS ERN MO. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 23, 3:54 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 354 PM CDT FRI APR 23 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 354 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THROUGH TONIGHT AS A FEW ROUNDS MOVE THROUGH THE AREA. THERE IS A SLIGHT RISK FOR SEVERE STORMS... ESPECIALLY FOR THIS EVENING...WHERE A FEW STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS REMAIN LIKELY ON SATURDAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS...WHERE A FEW STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...ESPECIALLY THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Special weather statement, Apr 23, 5:48 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 548 PM CDT FRI APR 23 2010 MOZ050-051-232330- CALLAWAY MO-MONTGOMERY MO- 548 PM CDT FRI APR 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND NORTHEASTERN CALLAWAY COUNTIES UNTIL 630 PM CDT... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF WILLIAMSBURG...OR 14 MILES EAST OF FULTON...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MONTGOMERY CITY... WELLSVILLE... MINEOLA... WILLIAMSBURG... SHAMROCK... DANVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KANOFSKY
Special weather statement, Apr 23, 6:02 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 602 PM CDT FRI APR 23 2010 MOZ051-060-232330- MONTGOMERY MO-WARREN MO- 602 PM CDT FRI APR 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND NORTHWESTERN WARREN COUNTIES UNTIL 630 PM CDT... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BIG SPRING...OR 9 MILES NORTH OF HERMANN... MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JONESBURG... HIGH HILL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KANOFSKY
Special weather statement, Apr 23, 6:06 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 606 PM CDT FRI APR 23 2010 MOZ034-041-042-232330- AUDRAIN MO-BOONE MO-MONROE MO- 606 PM CDT FRI APR 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONROE... NORTHWESTERN AUDRAIN AND NORTHWESTERN BOONE COUNTIES UNTIL 630 PM CDT... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF STURGEON...OR 14 MILES EAST OF FAYETTE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STURGEON... MADISON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KANOFSKY
Nearby
Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.